Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 411, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 12, 2011, 7:28 PM CDT for McPherson County, Marion County, Kansas. It was in force for 62 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2011, 7:28 PM CDT (00:28 UTC)
- Expired
- Aug 12, 2011, 8:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marion County, KS, McPherson County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 7:38 PM CDT | TSTM WND GST 65 | 1 N Galva, KS | |
| Aug 12, 7:41 PM CDT | HAIL 1.25 | 1 Ene Galva, KS | |
| Aug 12, 7:45 PM CDT | TSTM WND GST 60 | 1 Ne Galva, KS | |
| Aug 12, 7:45 PM CDT | HAIL 1 | 2 E Galva, KS | |
| Aug 12, 7:53 PM CDT | TSTM WND GST 60 | Moundridge, KS | |
| Aug 12, 7:53 PM CDT | TSTM WND GST 60 | Moundridge, KS | |
| Aug 12, 8:00 PM CDT | TSTM WND GST 70 | 1 N Goessel, KS | |
| Aug 12, 8:05 PM CDT | TSTM WND DMG | Goessel, KS | DELAYED REPORT FROM TRAINED SPOTTER OF 6 TO 8 INCH TREE LIMBS DOWN AS WELL AS SEVERAL POWERLINES. |
| Aug 12, 8:05 PM CDT | TSTM WND GST 70 | 3 S Goessel, KS | TREES DESCRIBED AS DAMAGED |
| Aug 12, 8:05 PM CDT | TSTM WND GST 70 | Goessel, KS | DELAYED REPORT FROM A TRAINED SPOTTER OF 60 TO 70 MPH WINDS AND PEA HAIL. |
| Aug 12, 8:10 PM CDT | TSTM WND DMG | 3 Ne Hesston, KS | 12 INCH DIAMETER TREE DOWN |
| Aug 12, 8:10 PM CDT | TSTM WND GST 65 | 3 Ne Hesston, KS | NUMEROUS BRANCHES DOWN |
| Aug 12, 8:11 PM CDT | HAIL 0.88 | 3 S Goessel, KS | DIME TO NICKEL SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 2:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
423 WUUS53 KICT 130028 SVRICT KSC113-115-130130- /O.NEW.KICT.SV.W.0411.110813T0028Z-110813T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 728 PM CDT FRI AUG 12 2011 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCPHERSON COUNTY IN CENTRAL KANSAS... WEST CENTRAL MARION COUNTY IN CENTRAL KANSAS... * UNTIL 830 PM CDT * AT 722 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF GALVA...OR 7 MILES NORTH OF MCPHERSON...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MCPHERSON...GALVA...INMAN...CANTON...LEHIGH...MOUNDRIDGE...GOESSEL AND MCPHERSON AIRPORT. THIS SEVERE THUNDERSTORM WARNING REPLACES THE PREVIOUS WARNING IN AFFECT FOR THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3817 9719 3817 9781 3858 9787 3858 9739 TIME...MOT...LOC 0027Z 325DEG 19KT 3845 9759 WIND...HAIL 60MPH 1.00IN $$ JAKUB
4 follow-up statements
294 WWUS53 KICT 130033 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 733 PM CDT FRI AUG 12 2011 KSC113-115-130130- /O.CON.KICT.SV.W.0411.000000T0000Z-110813T0130Z/ MARION KS-MCPHERSON KS- 733 PM CDT FRI AUG 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON AND WEST CENTRAL MARION COUNTIES UNTIL 830 PM CDT... AT 731 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR GALVA...OR 6 MILES NORTHEAST OF MCPHERSON...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... GALVA...INMAN...CANTON...LEHIGH...MOUNDRIDGE AND GOESSEL. LAT...LON 3817 9719 3817 9781 3858 9787 3858 9739 TIME...MOT...LOC 0033Z 325DEG 19KT 3842 9757 WIND...HAIL 60MPH 1.75IN $$ KLEINSASSER
233 WWUS53 KICT 130050 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 750 PM CDT FRI AUG 12 2011 KSC113-115-130130- /O.CON.KICT.SV.W.0411.000000T0000Z-110813T0130Z/ MARION KS-MCPHERSON KS- 750 PM CDT FRI AUG 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON AND WEST CENTRAL MARION COUNTIES UNTIL 830 PM CDT... AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF MOUNDRIDGE...OR 12 MILES SOUTHEAST OF MCPHERSON...MOVING SOUTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... GOESSEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3817 9719 3817 9781 3858 9787 3858 9739 TIME...MOT...LOC 0050Z 328DEG 30KT 3825 9744 WIND...HAIL 70MPH 1.50IN $$ KLEINSASSER
882
WWUS53 KICT 130115
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT FRI AUG 12 2011
KSC113-130124-
/O.CAN.KICT.SV.W.0411.000000T0000Z-110813T0130Z/
MCPHERSON KS-
815 PM CDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF MCPHERSON
COUNTY.
LAT...LON 3838 9729 3835 9728 3832 9726 3830 9726
3829 9724 3818 9719 3818 9720 3818 9737
3854 9737
TIME...MOT...LOC 0114Z 327DEG 32KT 3819 9727
$$
KSC115-130130-
/O.CON.KICT.SV.W.0411.000000T0000Z-110813T0130Z/
MARION KS-
815 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
MARION COUNTY UNTIL 830 PM CDT...
AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
GOESSEL...OR 13 MILES NORTH OF NEWTON...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHWESTERN MARION COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING 75 MPH WINDS AND LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3838 9729 3835 9728 3832 9726 3830 9726
3829 9724 3818 9719 3818 9720 3818 9737
3854 9737
TIME...MOT...LOC 0114Z 327DEG 32KT 3819 9727
WIND...HAIL 70MPH 1.75IN
$$
KLEINSASSER154
WWUS53 KICT 130128
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
828 PM CDT FRI AUG 12 2011
KSC115-130138-
/O.EXP.KICT.SV.W.0411.000000T0000Z-110813T0130Z/
MARION KS-
828 PM CDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MARION COUNTY
WILL EXPIRE AT 830 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN WILL STILL
AFFECT MARION COUNTY.
LAT...LON 3838 9729 3835 9728 3832 9726 3830 9726
3829 9724 3818 9719 3818 9720 3818 9737
3854 9737
TIME...MOT...LOC 0128Z 327DEG 32KT 3809 9718
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:57 PM CDT, 31 minutes earlier.
Area forecast discussion, Aug 12, 6:57 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 657 PM CDT FRI AUG 12 2011 ..AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER CENTRAL AND EASTERN KANSAS WILL DRIFT SOUTHEAST IMPACTING KCNU AFTER 02-03Z AND POSSIBLY KICT AROUND 02Z BUT THE MORE WIDESPREAD ACTIVITY IS EXPECTED TO REMAIN SOUTHWEST OF THE KICT TERMINAL. A MORE STABLE AIRMASS IS ANTICIPATED IN THE WAKE OF THE STORMS AS A COLD FRONT MOVES SOUTH POSSIBLY RESULTING IN PATCHY FOG DEVELOPMENT WHERE RAINFALL IS OBSERVED IN THE PRESENCE OF LIGHT AND VARIABLE WINDS. MWM && .PREV DISCUSSION... /ISSUED 330 PM CDT FRI AUG 12 2011/ DISCUSSION... FORECAST HIGHLIGHTS: SEVERE THUNDERSTORM CHANCES THIS AFTERNOON/EVENING...WITH MORE THUNDERSTORM CHANCES SUNDAY NIGHT THROUGH NEXT WEEK. PRECIPITATION: CURRENT SURFACE ANALYSIS INDICATES LOW PRESSURE OVER WEST-CENTRAL KS...WITH A COLD FRONT TRAILING SOUTHWEST FROM THERE...AND AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION TRAILING SOUTHEAST THROUGH SOUTH-CENTRAL AND SOUTHERN KS. SHORTWAVE TROUGH EVIDENT IN WATER VAPOR IMAGERY IS CURRENTLY PROGRESSING ACROSS THE CENTRAL HIGH PLAINS. AT LEAST SOMEWHAT ELEVATED CONVECTION IS CURRENTLY ONGOING OVER SOUTHEAST KS...ALONG/NORTH OF SURGING OUTFLOW BOUNDARY. THE MORE ROBUST CONVECTION IS ANTICIPATED FURTHER WEST THOUGH...THINKING SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THE TRIPLE POINT OVER WEST-CENTRAL KS THIS AFTERNOON AND TRACK SOUTHEAST OVER PRIMARILY SOUTH-CENTRAL KS...ALONG DECENT INSTABILITY GRADIENT SETTING UP. OTHER THAN SOME POTENTIAL ELEVATED CONVECTION...THINKING CENTRAL KS MAY BE DONE WITH WIDESPREAD CONVECTION CHANCES. ADDITIONALLY...EAST CENTRAL AND SOUTHEAST KS AIRMASS IS PRETTY "WORKED OVER" FROM EARLIER/ONGOING CONVECTION...ALTHOUGH COULD STILL SEE SOME ELEVATED CONVECTION OVER THE AREA THIS EVENING/OVERNIGHT AS SHORTWAVE APPROACHES FROM NW. BEST SEVERE CHANCES WILL LIKELY BE OVER SOUTH CENTRAL AND FAR SOUTHERN KS DUE TO VERY UNSTABLE CONDITIONS. DEEP LAYER SHEAR IS MODEST AT BEST...BUT DEGREE OF INSTABILITY WILL STILL PROMOTE VERY LARGE HAIL AND DAMAGING WIND GUSTS. ACTIVITY SHOULD THEN TRACK SOUTHEAST INTO NORTHERN OK THIS EVENING/OVERNIGHT...WITH AN INCREASING THREAT FOR DAMAGING WINDS AS STORMS/COLD POOLS MERGE. PER GFS/ECMWF...THE NEXT CHANCE OF STORMS APPEARS TO BE SUNDAY NIGHT-MONDAY NIGHT...AS WEAK MID-LEVEL TROUGHING ROUNDS CREST OF SOUTHERN CONUS RIDGE. BOTH MODELS WOULD SUGGEST THE GREATEST COVERAGE OVER NORTHERN KS INTO NE...WITH CHANCES DECREASING SOME FURTHER SOUTH. DEVELOPMENT OF NW FLOW ALOFT WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS THROUGH AT LEAST LATE WEEK ACROSS THE CENTRAL/SOUTHERN PLAINS...ALTHOUGH TIMING THESE CHANCES THIS FAR OUT IS TOUGH...SO WILL ONLY BROAD BRUSH POPS FOR NOW. BEST CHANCES FOR THUNDERSTORMS WILL BE THE FAVORED LATE AFTERNOON...OVERNIGHT THROUGH EARLY MORNING PERIODS. TEMPERATURES: SEASONAL TO SLIGHTLY BELOW NORMAL TEMPERATURES ANTICIPATED THIS WEEKEND IN WAKE OF THIS EVENING'S SYSTEM. MEDIUM RANGE GUIDANCE SUGGESTS BUILDING RIDGE AND SUBSEQUENT WARMING TEMPERATURES SUNDAY-MONDAY. SHOULD BE LOOKING AT A RETURN TO NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES BY AT LEAST MID TO LATE WEEK...AS NORTHWEST FLOW ALOFT DRAGS MODIFIED CANADIAN AIR SOUTH. HOWEVER...THERE ARE SOME SIGNIFICANT TIMING ISSUES WITH GFS/ECMWF AT THIS POINT. ADK AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A RATHER COMPLICATED TAF FORECAST WITH A FAIRLY POTENT OUTFLOW BOUNDARY CURRENTLY DROPPING SOUTH TO NEAR KHUT AND KICT AT THIS TIME...WITH SOME POST FRONTAL CONVECTION DEVELOPING JUST TO THE NORTH OF IT. WENT AHEAD AND SHIFTED KICT WIND DIRECTION TO THE NORTHEAST AS THIS OUTFLOW WILL MOVE ACROSS THE CITY WITHIN THE NEXT HOUR. WILL ALSO INCLUDE A TEMPO -TSRA CHANCE FOR KICT/KHUT AS STORMS DEVELOP ALONG THIS FEATURE. COULD ALSO SEE OUTFLOW IMPACT KCNU IN THE NEXT FEW HOURS...SO WILL GO WITH VCTS IN THIS AREA WITH AN EXPECTED WIND SHIFT HERE AS WELL. COMPLICATED PART OF THE FORECAST INVOLVES HOW THIS BOUNDARY WILL IMPACT CHANCE OF RENEWED CONVECTION LATER THIS EVENING ACROSS MOST OF THE REGION...WITH RENEWED CONVECTION POSSIBLE TO THE NW OF KHUT BY AROUND 23Z WHERE OUTFLOW WILL FORM A TRIPLE POINT NEAR MAIN SYNOPTIC FRONT. THIS CONVECTION WILL IMPACT THE KHUT/KICT TAFS FROM 23Z TO 02Z/SAT. COULD SEE SOME GUSTY WINDS AND POSSIBLE MVFR CEILINGS NEAR ANY STRONG/SEVERE TSRA THAT MOVES IN...SO FEEL CONFIDENT ENOUGH TO INCLUDE ANOTHER TEMPO GROUP FOR THIS CHANCE NEAR KHUT/KICT. NOT SURE OF THE TIMING OF THE NEXT ROUND OF CONVECTION TO MOVE SOUTHEAST INTO KCNU...SO WILL ONLY GO WITH A VCTS FOR NOW. SUSPECT COOLING IN THE WAKE OF THE OUTFLOW/BOUNDARY MAY RESULT IN AT LEAST SOME MVFR CLOUDS ACROSS CEN KS AFTER 06Z/SAT. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 91 65 89 / 70 10 10 10 HUTCHINSON 68 90 65 89 / 50 10 10 10 NEWTON 68 90 64 89 / 50 10 10 10 ELDORADO 69 91 64 88 / 60 10 0 10 WINFIELD-KWLD 70 92 66 90 / 80 10 10 10 RUSSELL 65 88 64 88 / 20 10 10 10 GREAT BEND 66 89 65 89 / 30 10 10 10 SALINA 67 89 63 88 / 20 10 10 10 MCPHERSON 68 89 64 89 / 30 10 10 10 COFFEYVILLE 71 92 65 88 / 80 10 0 0 CHANUTE 70 90 63 87 / 60 10 0 0 IOLA 70 90 63 86 / 60 10 0 0 PARSONS-KPPF 71 91 65 87 / 80 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 12, 3:51 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 351 PM CDT FRI AUG 12 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-132100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 351 PM CDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING OVER PRIMARILY SOUTH CENTRAL KANSAS...AND PORTIONS OF SOUTHEAST KANSAS. THE GREATEST THREAT WILL LIKELY BE GENERALLY SOUTHWEST OF A LINE EXTENDING FROM GREAT BEND TO HUTCHINSON...TO EL DORADO TO SEDAN. THE STRONGEST ACTIVITY WILL BE CAPABLE OF GOLFBALL SIZE HAIL OR LARGER AND DAMAGING WINDS GREATER THAN 70 MPH. THE SEVERE THREAT WILL WANE LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT GENERALLY WEST OF THE KANSAS TURNPIKE...WITH THESE CHANCES CONTINUING ACROSS THE ENTIRE AREA MONDAY AND MONDAY NIGHT. WHILE CONFIDENCE IS LOW REGARDING SPECIFICS...PERIODIC THUNDERSTORM CHANCES COULD CONTINUE TUESDAY THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING...GENERALLY SOUTHWEST OF A LINE EXTENDING FROM GREAT BEND TO HUTCHINSON...TO EL DORADO TO SEDAN. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP EPS/ADK
In the hours before
Local storm report, Aug 12, 7:01 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
701 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST ATTICA 37.24N 98.23W
08/12/2011 E85 MPH HARPER KS TRAINED SPOTTER
SPOTTER ESTIMATED 85 MPH WIND GUST IN ATTICA.
&&
KRCLocal storm report, Aug 12, 7:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
703 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND GST NE ATTICA 37.25N 98.22W
08/12/2011 E60 MPH HARPER KS TRAINED SPOTTER
SOME TREE LIMBS WERE DOWNED.
&&
JAMLocal storm report, Aug 12, 7:12 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND GST 4 E ATTICA 37.24N 98.15W
08/12/2011 E60 MPH HARPER KS PUBLIC
OBSERVER ESTIMATED AT LEAST 60 MPH GUST THAT BLEW SMALL
LIMBS OFF OF HIS TREES.
0711 PM TSTM WND GST 4 E ATTICA 37.24N 98.15W
08/12/2011 E60 MPH HARPER KS PUBLIC
SMALL LIMBS REPORTED TO BE BLOWN FROM TREES.
&&
KRCLocal storm report, Aug 12, 7:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND GST 2 N ANTHONY 37.18N 98.03W
08/12/2011 E70 MPH HARPER KS TRAINED SPOTTER
&&
MCGUIRELocal storm report, Aug 12, 7:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND GST HARPER 37.29N 98.03W
08/12/2011 E55 MPH HARPER KS TRAINED SPOTTER
SOME TREE LIMBS DOWN.
&&
JAMLocal storm report, Aug 12, 7:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND GST ANTHONY 37.15N 98.03W
08/12/2011 E70 MPH HARPER KS AMATEUR RADIO
OBSERVED LIMBS BLOWN DOWN IN NEIGHBORS YARD WITH
ESTIMATED 70 MPH GUST.
&&
KRCThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:15 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 60 min |
| Aug 12, 7:51 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 54 min |
| Aug 12, 8:16 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 59 min |
| Aug 12, 8:23 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 52 min |
| Aug 12, 8:58 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 36 min |
| Aug 12, 9:08 PM CDT | Areal Flood Warning | ICT | Elk, Labette, Montgomery, Neosho, Wilson | 8 hr |
| Aug 12, 9:48 PM CDT | Areal Flood Warning | ICT | Chautauqua, Elk | 7 hr |
| Aug 12, 10:28 PM CDT | Areal Flood Warning | ICT | Montgomery | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.